It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-31-2007, 09:26 PM   #1
Veteran
(female)
 
babs17's Avatar
 
Join Date: Oct 2006
Location: USA
Posts: 492
babs17 HB Userbabs17 HB User
Question LYRICA & Weight gain/Increased Appetite

I'm starting this med, and I am in the middlle of LOSING the weight that I gained from my other meds. So far the side effect of "feeling drunk" from this med is really annoying me...but the Pharmacist said that will fade in a couple days.
I am so afraid that I will gain weight on LYRICA. I feel as though I can control myself for an increased appetite....but if I just blow-up for no reason then I will be upset. And its not just a vain concern, it's that I am trying to take weight off of my spine so that I can try and get off meds. Hoping that a decrease in the pressure of my weight on my spine will decrease the pain enough so that I can start to be somewhat normal again.
Also on Oxycontin, Celebrex, Elavil, Percocet
OR did anyone gain weight from the other meds I listed above????
Thanks.
__________________
Be well
Babs

C4-C7 Herniations
T5-T10 Herniations
L3-S1 Herniations
Thoracic Fusion via Thoracotomy 10/06

Last edited by babs17; 07-31-2007 at 09:27 PM. Reason: Spelling

 
Old 08-01-2007, 08:57 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: western us
Posts: 7,268
ms_west HB User
Re: LYRICA & Weight gain/Increased Appetite

Elavil is known to put the weight on.

When I was on Lyrica, I actually lost weight. I understand your fear of putting on weight, I have worked hard to lose 20 lbs, and they put me on neurotin. I was scared to death of gaining weight. Unfortunately, I had a severe reaction to Neurotin and was unable to find out if I would have that side affect or whether it would help the nerve pain.

I think really it varies on each individual whether or not they will gain weight.

Good luck and I pray it works for you.

 
Sponsors Lightbulb
   
Old 08-01-2007, 09:16 AM   #3
Veteran
(female)
 
babs17's Avatar
 
Join Date: Oct 2006
Location: USA
Posts: 492
babs17 HB Userbabs17 HB User
Re: LYRICA & Weight gain/Increased Appetite

hey drpepper

Yeah, I assumed the Elavil was the culprit of the 20# that came on in March. It's funny b/c the weight looks more like I'm sick than I ate too much...if anyone can understand that. My Mother always tells me "You look bloated...I wish you would come off those meds". And I totally agree with her, but I have to roll with the life and see where my progress takes me each day.

BTW, I'm doing Weight watchers...I really like it. it's very organized and I'm eating a lot of fruit and veggies each day.

thanks for the input...anyone else????
__________________
Be well
Babs

C4-C7 Herniations
T5-T10 Herniations
L3-S1 Herniations
Thoracic Fusion via Thoracotomy 10/06

 
Old 08-01-2007, 11:39 AM   #4
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Oak Hill, VA
Posts: 3,508
ibake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB User
Re: LYRICA & Weight gain/Increased Appetite

I gained 19 lbs. with Lyrica and didn't change the way I ate. I was one of the "lucky ones." Unfortunately it also worked marvelously well for me....sigh. My PM took me off of it SLOW. DO NOT go cold turkey off of that drug, it can be nasty.

I am now on Topamax. It is also an appetite suppresant. It works well for the nerve pain, not quite as well as the Lyrica, but I'm losing the weight that i put on with the Lyrica.

 
Old 08-04-2007, 05:26 AM   #5
Senior Member
(female)
 
Join Date: Jul 2007
Location: Alabama
Posts: 188
anwise67 HB Useranwise67 HB Useranwise67 HB Useranwise67 HB User
Re: LYRICA & Weight gain/Increased Appetite

I have been on lyrica 6 months for toxic neuropathy. It took me a month to work up to 100mg twice a day. At first I did feel a little high, but that went away pretty quickly. In the beginning I did find myself eating when I was not hungry. So I just had to put it down and walk away and grab me a glass of water or a piece of gum. Now I actually have found that my appetite is suppressed. I still can be up 5 pounds from one day to the next. I think that the weight gain on lyrica is mainly fluid retention. The main side effects that I have experienced is thirst, dry eyes, and sleepiness. However, the degree that this med. has helped me far outweighs the minor side effects. I say give it at least two weeks. Good Luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Doc said stop Lyrica & start Neurontin w/o titrating... TexMom85 Pain Management 9 05-10-2008 02:03 PM
Quick question about Lyrica Ishla Fibromyalgia 8 01-19-2008 11:14 AM
Lyrica vs. Neuotin .. please expain ? Queenneeee Pain Management 13 08-26-2007 07:14 AM
So exhausted,Lyrica,oxycodone? & still in pain! sammyo1 Pain Management 15 08-21-2007 06:33 AM
Anyone taking Lyrica round2 Back Problems 20 07-19-2007 02:02 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 01:13 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!